Texas, 2002

Flash Flooding and Heavy Rain in Texas, November 4, 2002

November 4, 2002 · NWS FWD · 5 events in 3 counties and zones

3 flash flood, 2 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 4, 10:35 AM CST, 20 minutes earlier.

Area forecast discussion, Nov 4, 10:35 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CST MON NOV 4 2002

FIDDLED WITH TODAYS POPS AND SKY COVER A TAD. ALSO ADJUSTED TEMPS
FOR CURRENT TRENDS.

FCSTID = 30

...NEW NUMBERS (CHANGED FIRST PD HIGH AND POPS ONLY)...
DFW   55  47  62  43 /  50  90  20   0
ACT   54  48  64  44 /  70 100  30   0
PRX   55  45  58  41 /  30  90  40   0
DTO   53  46  59  41 /  30  90  20   0
TKI   55  46  59  41 /  30  90  20   0
DAL   55  47  62  43 /  50  90  20   0
TRL   55  47  60  43 /  60  90  40   0
CRS   55  48  60  44 /  80  90  30   0
TPL   54  49  64  45 /  90 100  40   0

.FWD...NONE.
Hazardous weather outlook, Nov 4, 5:05 AM CST, 5 hours 50 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
505 AM CST MON NOV 4 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
RAIN AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING
GENERALLY SOUTH OF AN ATHENS TO WACO LINE.  THE ONLY HAZARD
ASSOCIATED WITH THIS ACTIVITY WILL BE AN OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKE ALONG WITH SOME PONDING OF WATER ON ROADWAYS.  RAIN
WILL INCREASE IN COVERAGE LATE THIS AFTERNOON AND TONIGHT AS AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. RAINFALL AMOUNTS
BETWEEN ONE AND TWO INCHES WILL BE POSSIBLE BY TUESDAY
MORNING...GENERALLY SOUTH OF A CANTON...WACO...LAMPASAS LINE.
RAINFALL AMOUNTS ACROSS THE REST OF NORTH TEXAS WILL AVERAGE BETWEEN
ONE HALF AND ONE INCH.  SINCE THE GROUND IS NEAR SATURATION IN MANY
LOCATIONS DUE TO RECENT RAIN...SOME PONDING OF WATER ON ROADS AND LOW
LYING AREAS IS LIKELY TONIGHT...HOWEVER...FLASH FLOODING IS NOT
EXPECTED.  ALL THE RAIN SHOULD MOVE INTO EAST TEXAS BY TUESDAY
AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

RAIN WILL RETURN TO NORTH TEXAS SATURDAY NIGHT THROUGH
SUNDAY...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

79

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flash flood, 2 heavy rain. Local standard time, as filed.

Heavy Rain, Leon

When
November 4, 10:55 AM CST to 11:55 AM CST
Where
Leon County, Leona
Reported by
LAW ENFORCEMENT
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

The east bound feeder road on Interstate 45 was flooded at the 154 mile marker.

Flash Flood, Robertson

When
November 4, 4:20 PM CST to 5:20 PM CST
Where
Robertson County, Countywide
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Numerous county roads flooded. FM 50 from Watts Lane into Brazos county was flooded.

Heavy Rain, Milam

When
November 4, 4:25 PM CST to 5:25 PM CST
Where
Milam County, Thorndale
Reported by
LAW ENFORCEMENT
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

FM 486 5 miles south of Thorndale was flooded, and FM 908 was flooded near Thorndale.

Flash Flood, Leon

When
November 4, 8:30 PM CST to 9:30 PM CST
Where
Leon County, Centerville
Reported by
LAW ENFORCEMENT
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Interstate 45 southbound between Centerville and Old San Antonio Road was closed in two places due to high water. Roads near Boggy Creek and Spring Creek also closed due to high water.

Flash Flood, Robertson

When
November 4, 8:42 PM CST to 9:42 PM CST
Where
Robertson County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Water over FM 50 and Highway 231.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318630, 5318631, 5318632, 5318633, 5318634.